MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT; SUTURE NEEDLE

ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT; SUTURE NEEDLE
Model Number 216704
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for evaluation.The investigation is ongoing.Once additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "the issue is they are bending and breaking the tips off when passing through bone.".
 
Additional Manufacturer Narrative
The device was not available, but pictures were provided.The intended use of the product is for tissue closure, and improper technique may result in needle breakage.Based on the complaint, the most likely root cause is due to the product being used on bone.Root cause is off-label use.If any additional relevant information is identified it will be submitted in a supplemental report.

Brand Name
NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT
Common Device Name
SUTURE NEEDLE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key23916996
Report Number3002750084-2025-00069
Device Sequence Number18428811
Product Code GAB
UDI-Device Identifier00840113217588
UDI-Public00840113217588
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216704
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown